zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the order of summability of the Fourier inversion formula. (English) Zbl 1224.42014
Summary: We show that the order of the point value, in the sense of Łojasiewicz, of a tempered distribution and the order of summability of the pointwise Fourier inversion formula are closely related. Assuming that the order of the point values and a certain order of growth at infinity are given for a tempered distribution, we estimate the order of summability of the Fourier inversion formula. For Fourier series, and in other cases, it is shown that, if the distribution has a distributional point value of order k, then its Fourier series is e.v. Cesàro summable to the distributional point value of order k+1. Conversely, we also show that, if the pointwise Fourier inversion formula is e.v. Cesàro summable of order k, then the distribution is the (k+1)-th derivative of a locally integrable function, and the distribution has a distributional point value of order k+2. We also establish connections between orders of summability and local behavior for other Fourier inversion problems.
MSC:
42A24Summability and absolute summability of Fourier and trigonometric series
42A38Fourier and Fourier-Stieltjes transforms and other transforms of Fourier type
46F10Operations with distributions (generalized functions)
46F12Integral transforms in distribution spaces
40G05Cesàro, Euler, Nörlund and Hausdorff methods
References:
[1]Bremermann, H., Distributions, Complex Variables and Fourier Transforms, Addison-Wesley, Reading, Massachusetts, 1965.
[2]Denjoy, A., Sur l’intégration des coefficients différentiels d’ordre supérieur, Fund. Math., 25(1935), 237–320.
[3]Bochner, S. and Chadrasekharan, K., Fourier Transforms, Annals of Mathematics Studies, No. 19, Princeton University Press, Princeton, N.J., 1949.
[4]Bochner, S., Lectures on Fourier Integrals, Annals of Mathematics Studies, No. 42, Princeton University Press, Princeton, N.J., 1959.
[5]Campos Ferreira, J., Introduction to the theory of distributions, Longman, Harlow, 1997.
[6]Estrada, R., Characterization of the Fourier Series of a Distribution Having a Value at a point, Proc. Amer. Math. Soc., 124(1996), 1205–1212. · Zbl 0843.46024 · doi:10.1090/S0002-9939-96-03174-7
[7]Estrada, R., The Cesàro Behaviour of Distributions, Proc. Roy. Soc. London Ser. A, 454(1998), 2425–2443. · Zbl 0916.46004 · doi:10.1098/rspa.1998.0265
[8]Estrada, R., A Distributional Version of the Ferenc-Lukács Theorem, Sarajevo J. Math., 1(2005), 1–17.
[9]Estrada, R. and Kanwal, R. P., A Distributional Approach to Asymptotics. Theory and Applications, second edition, Birkhäuser, Boston, 2002.
[10]Estrada, R. and Vindas, J., Determination of Jumps of Distributions by Differentiated Means, Acta Math. Hungar., 124(2009), 215–241. · Zbl 1224.40011 · doi:10.1007/s10474-009-8178-y
[11]Fejér, L., Über die Bestimmung des Sprunges der Funktion aus Ihrer Fourierreihe, J. Reine Angew. Math., 142(1913), 165–188. · doi:10.1515/crll.1913.142.165
[12]González Vieli, F. J., Pointwise Fourier Inversion of Distributions, Anal. Theory Appl., 24(2008), 87–92. · Zbl 1164.42011 · doi:10.1007/s10496-008-0087-3
[13]Gordon, R. A., The integrals of Lebesgue, Denjoy, Perron and Henstock, A.M.S., Providence, 1994.
[14]Gronwall, T. H., Über eine Summationsmethode und ihre Anwendung auf die Fouriersche Reihe, J. Reine Angew. Math., 147(1916), 16–35.
[15]Hardy, G. H., Divergent Series, Clarendon Press, Oxford, 1949.
[16]Hardy, G. H. and Littlewood, J. E., Solution of the Cesàro summability problem for power series and Fourier series, Math. Z., 19(1923), 67–96. · doi:10.1007/BF01181064
[17]Hardy, G. H. and Littlewood, J. E., The Fourier Series of a Positive Function, J. London Math. Soc., 1(1926), 134–138. · doi:10.1112/jlms/s1-1.3.134
[18]Hardy, G. H., and Riesz, M., The General Theory of Dirichlet’s Series, Cambridge Tracts in Mathematics and Mathematical Physics, No. 18, Cambridge University Press, Cambridge, 1952.
[19]Hardy, G. H. and Rogosinski, W. W., Fourier Series, Second Edition, Cambridge Tracts in Mathematics and Mathematical Physics, no. 38, Cambridge, At the University Press, 1950.
[20]Hobson, E. W., The Theory of Functions of a Real Variable and the Theory of Fourier’s Series, Vol. II, Dover Publications, New York, 1958.
[21]Łojasiewicz, S., Sur la Valuer et la Limite D’une Distribution en un Point, Studia Math., 16(1957), 1–36.
[22]Lukács, F., Über die Bestimmung des Sprunges Einer Funktion aus Ihrer Fourierreihe, J. Reine Angew. Math., 150(1920), 107–112. · doi:10.1515/crll.1920.150.107
[23]Marcinkiewicz, J., Sur les séries de Fourier, Fundamenta Mathematicae, 27(1936), 38–69.
[24]Móricz, F., Determination of Jumps in Terms of Abel-Poisson Means, Acta. Math. Hungar., 98(2003), 259–262. · Zbl 1026.42004 · doi:10.1023/A:1022830026744
[25]Móricz, F., Ferenc Lukács type Theorems in Terms of the Abel-Poisson Means of Conjugate Series, Proc. Amer. Math. Soc., 131(2003), 1243–1250. · Zbl 1031.42002 · doi:10.1090/S0002-9939-02-06669-8
[26]Pilipović, S., Stanković, B. and Takači, A., Asymptotic Behaviour and Stieltjes Transformation of Distributions, Teubner-Texte zur Mathematik, Leipzig, 1990.
[27]Plancherel, M., Sur la Convergence et sur la Sommation par les Moyennes de Cesàro de lim za z f(x) cos xydx, Math. Annalen, 76(1915), 315–326. · doi:10.1007/BF01458144
[28]Riesz, M., Une méthode de Sommation équivalente à la méthode des Moyennes Arithmétiques, C. R. Acad. Sci. Paris, (1911), 1651–1654.
[29]Schwartz, L., Théorie des Distributions, Hermann, Paris, 1966.
[30]Seneta, E., Regularly Varying Functions, Lecture Notes in Mathematics, 598, Springer Verlag, Berlin, 1976.
[31]Titchmarsh, E. C., Introduction to the Theory of Fourier Integrals, Second Edition, Clarendon Press, Oxford, 1948.
[32]de la Vallée Poussin, Ch. J., Sur L’approximation des Fonctions D’une Variable réelle et Leurs dérivées par les polynômes et les Suites limitées de Fourier, Bull. de l’Acd. Royale de Belgique, (1908), 193–254.
[33]Vindas, J., Structural Theorems for Quasiasymptotics of Distributions at Infinity, Pub. Inst. Math. (Beograd) (N.S.), 84(2008), 159–174.
[34]Vindas, J., The Structure of Quasiasymptotics of Schwartz Distributions, Linear and non-linear Theory of Generalized Functions and its Applications, Banach Center Publ. 88, Polish Acad. Sc. Inst. Math., Warsaw, 2010.
[35]Vindas, J. and Estrada, R., Distributionally Regulated Functions, Studia. Math., 181(2007), 211–236. · Zbl 1129.46034 · doi:10.4064/sm181-3-2
[36]Vindas, J. and Estrada, R., Distributional Point Values and Convergence of Fourier Series and Integrals, J. Fourier Anal. Appl., 13(2007), 551–576. · Zbl 1138.46030 · doi:10.1007/s00041-006-6015-z
[37]Vindas, J. and Estrada, R., On the Jump Behavior and Logarithmic Averages, J. Math. Anal. Appl., 347(2008), 597–606. · Zbl 1163.46027 · doi:10.1016/j.jmaa.2008.06.014
[38]Vindas, J. and Estrada, R., On the Support of Tempered Distributions, Proc. Edinb. Math. Soc., 53:1(2010), 255–270. · Zbl 1183.42011 · doi:10.1017/S0013091508000102
[39]Vindas, J. and Pilipović, S., Structural Theorems for Quasiasymptotics of Distributions at the Origin, Math. Nachr., 282(2009), 1584–1599. · Zbl 1189.46032 · doi:10.1002/mana.200710090
[40]Vladimirov, V. S., Drozhzhinov, Yu. N. and Zavialov, B. I., Tauberian Theorems for Generalized Functions, Kluwer Academic Publishers, Dordrecht, 1988.
[41]Vladimirov, V. S., Methods of the Theory of Generalized Functions, Taylor & Francis, London, 2002.
[42]Walter, G., Pointwise Convergence of Distribution Expansions, Studia Math., 26(1966), 143–154.
[43]Walter, G., Fourier Series and Analytic Representation of Distributions, SIAM Review, 12(1970), 272–276. · Zbl 0205.12903 · doi:10.1137/1012048
[44]Walter, G. and Shen, X.,Wavelets and other Orthogonal Systems, Second Edition, Studies in Advanced Mathematics, Chapman & Hall/CRC, Boca Raton, 2001.
[45]Zygmund, A., Sur un théorème de M. Gronwall, Bull. Acad. Polon., (1925), 207–217.
[46]Zygmund, A., Trigonometric Series, Vols. I & II, Second Edition, Cambridge University Press, New York, 1959.